Jump to content
CrazyBoards.org

Gemini

Member
  • Posts

    24
  • Joined

  • Last visited

Profile Information

  • Gender
    Woman
  1. Help! I was prescribed Clonidine for insomnia. It did nothing to put me to sleep and I woke up repeatedly that night and slept maybe 2-4 hours. The next morning in the shower I was struck with a wave of nausea and dry mouth. Later in the day, I developed a hangover-like headache. 36 hours later and it has not abated. I have not taken more of the Clonidine since that first and only dose. My skin was crawling the following night and I've had to take a sick day from work. My blood pressure is usually on the low end of the normal spectrum. I do not drink alcohol. I rarely get headaches. My self-treatment thus far has been to stop taking the Clonidine, drink a lot of water and take Exedrin. Is there any advice anyone can give me? Please help!
  2. For the past six months, I've been experiencing color and light perceptions problems. When I wake up, my perception of color is off, as though the color palette has been scrambled. I am also becoming increasingly sensitive to light. I recently went to an optometrist for this problem. My vision has not deteriorated and I am not suffering from glaucoma or other obvious eye problems. The issue is apparently neurological. My doctors did not think it likely that I had a tumor. I suffer from insomnia where I have problems getting to sleep. Staying asleep is not a problem. My drug regimen is as follows: Zoloft 50 mgs every 3 to 4 days (Over a decade experience with this medication. No prior vision problems on it.) Melatonin - 3 mgs every other night. Exedrin - 2 pills daily. Unisom - 1 dose weekly I do not drink alcohol, take caffeine, smoke or use recreational drugs. I exercise regularly and have had no environmental change or stressors within a year of the symptoms appearing. I had been using benadryl as a sleep aid, and quit taking it when I suspected it might be the problem. The symptoms have not abated. I have noticed that the Unisom and Melatonin tend to exacerbate the problem in the morning. Has anyone else experienced the problems color perception and photo-sensitivity as a result of these medications? Any other suggestions would be appreciated.
  3. Withdrawals are an unpleasant aspect of the whole thing. I am bipolar and have been on Zoloft, off and on, for more than a decade. "May cause drowsiness" always made me laugh. The mania was never very severe, but it always threw my heart rate over 110, among other symptoms. Going off Zoloft, when trying other medications or when the symptoms became too overwhelming, I have experienced the following withdrawal symptoms: Vertigo - This is an odd and fairly unexpected one. Moving the eyes too far in one direction or looking left or right while moving may cause vertigo. It's that same feeling you get when you drop down suddenly. It's disorienting and slightly nauseating. This can take a while to clear up and is one reason why they try to wean us off the SSRIs slowly, if possible. Lethargy - It feels like a weight is on your heels or literally sitting on your back. It's like slogging through a swamp. Severe depression and apathy - The world feels like a purposeless, empty place. Paranoia and suspicion may creep in, too. It can be a soul-crushing, dark pit of ultimate despair. Physically, it may hurt. When depressed, our brains are perceiving pain, so our bodies react as if in pain. We tend to hold certain muscles too tight, clench our jaws, or hold our breath as if a punch is coming. It's not conscious, but the strain can cause back-aches, headaches, and makes it uncomfortable to breathe. Obviously, I can't speak for your wife or any other bipolar person. These are my own experiences of coming off an SSRI. Make of them what you will. Best of luck!
×
×
  • Create New...